Advances in Differential Equations

Morse theory and a scalar field equation on compact surfaces

Andrea Malchiodi

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

The aim of this paper is to study a nonlinear scalar field equation on a surface $\Sigma$ via a Morse-theoretical approach, based on some of the methods in [25]. Employing these ingredients, we derive an alternative and direct proof (plus a clear interpretation) of a degree formula obtained in [18], which used refined blow-up estimates from [34] and [17]. Related results are derived for the prescribed $Q$-curvature equation on four manifolds.

Article information

Source
Adv. Differential Equations Volume 13, Number 11-12 (2008), 1109-1129.

Dates
First available in Project Euclid: 18 December 2012

Permanent link to this document
https://projecteuclid.org/euclid.ade/1355867288

Mathematical Reviews number (MathSciNet)
MR2483132

Zentralblatt MATH identifier
1175.53052

Subjects
Primary: 53C21: Methods of Riemannian geometry, including PDE methods; curvature restrictions [See also 58J60]
Secondary: 35B33: Critical exponents 35J60: Nonlinear elliptic equations 53A30: Conformal differential geometry

Citation

Malchiodi, Andrea. Morse theory and a scalar field equation on compact surfaces. Adv. Differential Equations 13 (2008), no. 11-12, 1109--1129. https://projecteuclid.org/euclid.ade/1355867288.


Export citation